MAUDE Adverse Event Report: MEDTRONIC IRELAND ARES ANTIBIOTIC-IMPREGNATED CATHETER KIT; SHUNT, CENTRAL NERVOUS SYSTEM AND COMPONENTS

MEDTRONIC IRELAND ARES ANTIBIOTIC-IMPREGNATED CATHETER KIT; SHUNT, CENTRAL NERVOUS SYSTEM AND COMPONENTS
Model Number 95001
Medical Device Problem Code Migration (4003)
Health Effect - Clinical Code Pain (1994)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that the patient stated that during the summer, they had really bad pain in their right breast, and their mammogram showed the brain shunt looped in the breast.A subcutaneous cyst was removed in (b)(6) 2020 which relieved the under arm pain; however, they still get pain along the track of the shunt.
 
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Additional information received reported that the patient had ongoing pain along the right side starting at the shunt in their head down under their breast into their upper and lower abdomen area.They were also experiencing frequent urination.They were on pain reliever all day.A shunt study x-ray showed the shunt tubing in the right breast looping possibly around the liver.

Brand Name
ARES ANTIBIOTIC-IMPREGNATED CATHETER KIT
Common Device Name
SHUNT, CENTRAL NERVOUS SYSTEM AND COMPONENTS
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
EI 
MDR Report Key11148900
Report Number9612164-2021-00119
Device Sequence Number11664600
Product Code JXG
UDI-Device Identifier00643169762664
UDI-Public00643169762664
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K110560
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2021
Reporter Type Manufacturer
Report Source consumer,other
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 07/22/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Expiration Date08/09/2018
Device Model Number95001
Device Catalogue Number95001
Device Lot Number0008486550
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/30/2020
Supplement Date Received by Manufacturer07/14/2021
Initial Report FDA Received Date01/11/2021
Supplement Report FDA Received Date07/22/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Weight87